MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) WRKSTN, 9732585, STLTHSTN INAV II; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) WRKSTN, 9732585, STLTHSTN INAV II; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number I7
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device manufacturing date is unavailable.The suspect frame was returned to the manufacturer for analysis.The frame was found to be fully functional with no problem found.The reported event could not be duplicated by medtronic personnel.
 
Event or Problem Description
A medtronic representative reported that, while in a cranial resection, an imprecision occurred during the procedure.It was reported that the surgeon placed the reference frame 180 degrees opposite the direction it was attached for registration.The surgeon unsuccessfully attempted to place a catheter into the ventricle.Once the orientation of the frame was resolved, the surgeon successfully placed the catheter with navigation.Towards the end of the procedure, the surgeon was unable to use navigation as the brain had swelled too much and would have been inaccurate.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no reported impact on patient outcome.No additional information was provided.

Brand Name
WRKSTN, 9732585, STLTHSTN INAV II
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6622946
Report Number1723170-2017-02400
Device Sequence Number13639923
Product Code HAW
UDI-Device Identifier00613994110831
UDI-Public00613994110831
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberI7
Device Catalogue Number9732585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2017
Initial Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight59